I was having a lot of side effects on the higher doses of Geodon, despite how much better I felt mood-wise. But it was time to switch. I was too sick and my tardive dyskenesia (sp?) was much, much worse. My doctor decided to switch me to Abilify. I'd heard of it, but didn't know much about it. I was willing to give it a try since I'm really tired of feeling like this and I will do just about anything to keep from being suicidal. I was supposed to cut the tablet in half to start at 1 mg, but the things were so soft that they practically disintegrated. So I started at 2 mg instead. It took a while, obviously, to feel any different really, but right off I was having trouble sleeping. I'd always taken the Geodon at night because it made me a little sleepy. But after a couple of nights of not sleeping, it was obvious I needed to take the Abilify in the morning. I did that, but I am still not sleeping as well as I'd like. I have trouble getting to sleep, and then trouble staying asleep. I wake up several times during the night and toss and turn quite a bit before going back to sleep. I will say that I've been waking up less often the longer I've been on it, which has been about 4 weeks now.
Other than that, the tardive dyskenesia is better, although not gone (I've been on these meds too long for that, I think). I'm not hallucinating like I was on Seroquel. I do somehow feel less depressed, although I didn't really think an anti-psychotic could do that. However, this drug is prescribed to go along with anti-depressants sometimes for people with depression, so maybe I shouldn't be that surprised. I don't feel 100% better, but I'm afraid to have the dosage raised because then my sleep will be interrupted again (or, more than right now).
I've also had my thyroid rechecked, and the levels are low on the free T3, but within the normal range. I don't usually do too well at that level, so my old doctor had raised the dosage on my thyroid medication. The new doctor lowered it again. I don't know whether to have a doctor raise it again. However, I'm incredibly fatigued. I can't even describe how tired I am. I can hardly do anything around the house. When I go out, I'm wiped out the rest of the day and part of the next day, if not the whole day. I can't stay out as long as I used to, either. This could be the thyroid problem, my lack of sleep on Abilify, or something as yet untested, like a complete blood count or white blood cell count. I am just not too anxious to have any more blood tests done as I've had way too many done in the past couple of months. I am phobic of needles, which means that the fear level associated with them is equivalent to what I'd feel if my life were threatened. Plus, I have a very low tolerance for pain. It's very difficult to go through this, and to have it done in very close proximity to another is especially hard. Doctors never think anything of ordering a blood test, but really it's traumatic for me every time.
Anyway, we'll have to see. I may have to concede to more blood tests to find out what's wrong. My dad bought me some multi-vitamins to see if that would help. I hope they do so that I'll know it was something easy and cheap to fix.